Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Diabetes, hypertension, cholesterol medication, side effects due to prolonged use

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
I am 43 years old suffering from diabetes for last 6 years, but it's always under control. My Hb1Ac ratio is below 7. I do not have blood pressure or cholestrol or any other problem. I'm taking Pioz MF 7.5, Hopace 10 1 each after lunch and Storvas 10 and Citapen v 0.2 1 each after dinner. These are the medicines for High BP, Cholestrol and Diabetes. What could be the side effects of these drugs in the long run. Regards,
Posted Wed, 11 Apr 2012 in Medicines and Side Effects
Follow-up: Diabetes, hypertension, cholesterol medication, side effects due to prolonged use 6 minutes later
I am taking the above drugs since last 20 days. Earlier I was taking Pioz MF 7.5 and Ramitorva Cap. 1 each daily. Before that I was on Pioglit 15 half tablet daily and Ramitorva Cap. 1 daily.
Answered by Dr. Rakhi Tayal 22 minutes later
Thanks for writing to us.
Pioz MF is a good choice to control the raised blood glucose levels in the long term. The main side effects sen on long term use are headache, anorexia, arthralgia, weakness, hypoglycaemia, rash, malabsorption of vitamin B12, etc.

The use of Hopace may cause dry cough, tiredness, headache and nausea. Alert your doctor if any of these side effects are severe or refuse to go away. Other side effects are swelling of hands, legs, face, or mouth, dizziness, chest pain, fast or irregular heartbeat, etc.

Storvas can cause fatigue, muscle pain, tiredness, bloody urine (Rhabdomyolysis) Higher the dose bigger the problems. 10 mg of statin should not usually cause problems on long term use, but can cause fatigue.

Citapen is associated with indigestion, diarrhea and metallic taste in the mouth.
None of the medicines that you are taking cause any serious side effects on the long term use. So, stop worrying and continue your treatment as per the doctor's prescription.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor